Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 64, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jul 30, 2009, 7:43 PM CDT for Carroll County, Decatur County, Henderson County, Tennessee. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2009, 7:43 PM CDT (00:43 UTC)
- Expired
- Jul 30, 2009, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Carroll County, TN, Decatur County, TN, Henderson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 7:52 PM CDT | TORNADO 0 | Wildersville, TN | A NATIONAL WEATHER SERVICE SURVEY TEAM IDENTIFIED A TORNADO TRACK WHICH IMPACTED THE TOWN OF WILDERSVILLE. THE TORNADO WAS RATED AS AN EF-0 WITH PEAK WIND GUSTS TO 80 MPH. TRACK WIDTH WAS 30 YARDS AND LENGTH WAS 200 YARDS. |
| Jul 30, 7:52 PM CDT | TORNADO | Lexington, TN | PROBABLE TORNADO. NUMEROUS TREES AND POWERLINES DOWN. TRACK FROM SOUTHWEST OF LEXINGTON THROUGH LEXINGTON THEN TO THE NORTHEAST ACROSS THE NATCHEZ TRACE. AREA HAD NUMEROUS REPORTS OF FUNNEL CLOUDS. |
| Jul 30, 7:52 PM CDT | TORNADO | Lexington, TN | TORNADO. NUMEROUS TREES AND POWERLINES DOWN. DAMAGE FROM SOUTHWEST OF LEXINGTON THROUGH LEXINGTON THEN TO THE NORTHEAST ACROSS THE NATCHEZ TRACE. AREA HAD NUMEROUS REPORTS OF FUNNEL CLOUDS. |
| Jul 30, 7:57 PM CDT | FUNNEL CLOUD | Lexington, TN | FUNNEL CLOUD IN LEXINGTON NEAR HIGHWAY 114 AND STANFORD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 4:10 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1948 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMEG 310043
TORMEG
TNC017-039-077-310130-
/O.NEW.KMEG.TO.W.0064.090731T0043Z-090731T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
743 PM CDT THU JUL 30 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN DECATUR COUNTY IN TENNESSEE...
SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 830 PM CDT
* AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO 6 MILES SOUTHWEST OF
LEXINGTON...MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE WILDERSVILLE AND DARDEN. THIS WARNING ALSO INCLUDES BEECH
LAKE...PIN OAK LAKE AND PINE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3573 8801 3552 8846 3564 8858 3592 8823
3590 8821 3586 8821 3586 8812 3578 8797
TIME...MOT...LOC 0043Z 235DEG 26KT 3562 8847
$$2 follow-up statements
000
WWUS54 KMEG 310058
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
758 PM CDT THU JUL 30 2009
TNC017-039-077-310130-
/O.CON.KMEG.TO.W.0064.000000T0000Z-090731T0130Z/
DECATUR TN-CARROLL TN-HENDERSON TN-
758 PM CDT THU JUL 30 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
HENDERSON...SOUTHEASTERN CARROLL AND NORTHERN DECATUR COUNTIES...
AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LEXINGTON...MOVING
NORTHEAST AT 30 MPH. AT 740 PM CDT...THE COUNTY EMERGENCY MANAGER
REPORTED STRUCTURAL DAMAGE TO BUILDINGS 5 MILES SOUTHWEST OF
LEXINGTON.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE WILDERSVILLE AND DARDEN. THIS WARNING ALSO INCLUDES BEECH
LAKE...PIN OAK LAKE AND PINE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3573 8801 3552 8846 3564 8858 3592 8823
3590 8821 3586 8821 3586 8812 3578 8797
TIME...MOT...LOC 0057Z 235DEG 26KT 3568 8837
$$000
WWUS54 KMEG 310128
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
828 PM CDT THU JUL 30 2009
TNC017-039-077-310138-
/O.EXP.KMEG.TO.W.0064.000000T0000Z-090731T0130Z/
DECATUR TN-CARROLL TN-HENDERSON TN-
828 PM CDT THU JUL 30 2009
...THE TORNADO WARNING FOR HENDERSON...SOUTHEASTERN CARROLL AND
NORTHERN DECATUR COUNTIES WILL EXPIRE AT 830 PM CDT...
AT 828 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3573 8801 3552 8846 3564 8858 3592 8823
3590 8821 3586 8821 3586 8812 3578 8797
TIME...MOT...LOC 0128Z 235DEG 26KT 3581 8814
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jul 30, 7:21 PM CDT, 22 minutes earlier.
Area forecast discussion, Jul 30, 7:21 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
721 PM CDT THU JUL 30 2009
.UPDATE...
UPDATED FOR 00Z TAF DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 339 PM CDT THU JUL 30 2009/
DISCUSSION...
COMPLEX OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
THE FORECAST AREA THIS EVENING BRINGING HEAVY RAINFALL CAUSING
FLASH FLOODING AND POSSIBLE STRONG TO SEVERE THUNDERSTORMS. THE
MAIN HAZARDS WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS ACROSS
NORTH MISSISSIPPI AND WEST TENNESSEE WILL BE DAMAGING WINDS AND
LARGE HAIL...ALTHOUGH CANNOT RULE OUT AN ISOLATED TORNADO. FEEL
PRETTY CONFIDENT THAT MOST AREAS WILL SEE RAINFALL AFTER 00Z SO
HAVE CONTINUED WITH CATEGORICAL POPS FOR TONIGHT. SURFACE LOW
PRESSURE SYSTEM CURRENTLY SITUATED ACROSS SOUTHWEST ARKANSAS WILL
MOVE ACROSS THE FORECAST AREA OVERNIGHT AND MOVE NORTHEAST OF THE
AREA BY MORNING ENDING THE HEAVY RAINFALL CHANCES. A FEW SHOWERS
AND THUNDERSTORMS MAY BE PRESENT ACROSS NORTHEAST MISSISSIPPI AND
WEST TENNESSEE EARLY FRIDAY. HIGH TEMPERATURES WILL STILL BE BELOW
NORMAL ON FRIDAY WITH HIGHS IN THE MID 80S EXPECTED.
HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE AREA FRIDAY NIGHT
GIVING WAY TO DRY CONDITIONS. BUT ANOTHER UPPER LEVEL IMPULSE
WILL MOVE THROUGH THE UPPER LEVEL TROUGH STILL OVER THE REGION.
AS A RESULT...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ON SATURDAY...SATURDAY NIGHT...AND SUNDAY. ONCE
AGAIN...BELOW NORMAL TEMPERATURES CAN BE EXPECTED WITH THE
ADDITIONAL CLOUD COVER AND RAINFALL ACROSS THE AREA.
SUNDAY NIGHT AND INTO MONDAY WILL BE BRIEFLY DRY WITH HIGH
PRESSURE MOVING ACROSS THE AREA. HOWEVER...ANOTHER UPPER LEVEL
DISTURBANCE WILL GLANCE THE AREA MONDAY NIGHT BRINGING AN INCREASE
IN RAIN CHANCES FOR THE AREA. HOWEVER THIS TIME...RAINFALL
AMOUNTS WILL BE LIGHT WITH LESS THAN A HALF OF AN INCH EXPECTED.
BY MIDWEEK...THE GFS ADVERTISES THAT THE UPPER RIDGE OVER THE
CENTRAL PLAINS WILL FINALLY BEGIN TO BUILD OVER THE AREA BRINGING
MUCH DRIER AND WARMER CONDITIONS TO THE MIDSOUTH. IF THIS PANS
OUT...DRY WEATHER WILL CONTINUE WEDNESDAY THROUGH AT LEAST FRIDAY
WITH HIGH TEMPERATURES AROUND NORMAL IN THE LOWER 90S. HOWEVER...THE
ECMWF CONTINUES AN ACTIVE AND WET PATTERN NEXT WEEK SO WILL NEED
TO SEE FUTURE MODEL RUNS TO SEE HOW THIS TIME PERIOD WILL PLAY
OUT.
KNS
&&
.AVIATION...
12Z TAF CYCLE
SEVERE THREAT IS QUICKLY EVOLVING INTO A FLASH FLOODING THREAT
WITH VERY HEAVY RAINFALL OVER MANY OF THE TAF SITES ALONG WITH
POOR VISIBILITIES. LOW CEILINGS AND VISIBILITIES IN HEAVY RAIN
WILL TRANSITION TO PROBLEMS FROM LOW CLOUDS AND FOG LATER TONIGHT.
SOUTH WINDS WILL LIKELY SWITCH AROUND NORTHWEST AS SURFACE LOW
PRESSURE LIFTS FURTHER NORTHEAST AWAY FROM THE AREA. SKIES SHOULD
BECOME BKN TO POSSIBLY EVEN SCT BY TOMORROW AFTERNOON WITH LIGHT
WINDS.
JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 70 86 72 86 / 100 10 10 50
MKL 69 85 64 87 / 100 10 10 40
JBR 67 85 65 86 / 100 10 10 50
TUP 72 84 70 86 / 100 20 10 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR COAHOMA-DESOTO-
QUITMAN-TATE-TUNICA.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-
PANOLA-PONTOTOC-PRENTISS-TALLAHATCHIE-TIPPAH-TISHOMINGO-
UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR DYER-LAKE-LAUDERDALE-
OBION-SHELBY-TIPTON.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-MADISON-MCNAIRY-WEAKLEY.
&&Hazardous weather outlook, Jul 30, 3:55 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 355 PM CDT THU JUL 30 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-312300- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 355 PM CDT THU JUL 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES ACROSS PORTIONS OF THE MIDSOUTH THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND SOUTH OF A LINE FROM JONESBORO ARKANSAS TO PARIS TENNESSEE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN HAZARDS...HOWEVER...AND ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE MIDSOUTH THROUGH TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL ON THE ORDER OF 2 TO 4 INCHES CAUSING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR SATURDAY AND SUNDAY. LOCALLY HEAVY RAINFALL MAY CONTINUE TO CREATE AN ELEVATED RISK OF FLASH FLOODING. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...BUT ORGANIZED WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR AREAS SOUTH OF A LINE FROM JONESBORO ARKANSAS TO PARIS TENNESSEE THIS AFTERNOON AND TONIGHT. KNS
In the hours before
Local storm report, Jul 30, 6:39 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
639 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM NON-TSTM WND DMG WYNNE 35.23N 90.79W
07/30/2009 CROSS AR EMERGENCY MNGR
OFFICIAL REPORTS MINOR DAMAGE TO HOTEL...RESTAURANT AND
STORES. ALSO WINDOWS BLOWN OUT.
0402 PM TSTM WND DMG 4 SW DOWNTOWN MEMPHIS 35.09N 90.10W
07/30/2009 SHELBY TN PUBLIC
18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
LOWRY DR.
0414 PM TORNADO E HARRISBURG 35.56N 90.72W
07/30/2009 POINSETT AR EMERGENCY MNGR
SHERIFF REPORTED TORNADO NEAR BAY LANE. NO DAMAGE AND NO
INJURIES
0432 PM TORNADO 4 E DOWNTOWN MEMPHIS 35.13N 89.98W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
LIMBS ON EXPRESSWAY.
0451 PM TORNADO 5 SW LAKELAND 35.19N 89.79W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON GROUND JUST SOUTH OF I-40 ON GERMANTOWN
PARKWAY. DAMAGE TO CAR DEALERSHIP AND RESTAURANT.
0500 PM TORNADO 4 SE OLIVE BRANCH 34.91N 89.78W
07/30/2009 DESOTO MS NWS EMPLOYEE
BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
ALSO POWER POLES DOWN.
0501 PM TORNADO 2 SSE OLIVE BRANCH 34.93N 89.82W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
OVERTURNED.
0502 PM TORNADO 2 SE OLIVE BRANCH 34.93N 89.80W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.
0507 PM TSTM WND GST 7 S RIPLEY 35.64N 89.53W
07/30/2009 M86.00 MPH LAUDERDALE TN MESONET
86 MPH FROM MESONET OBSERVATION
0515 PM FLASH FLOOD 1 N HERNANDO 34.84N 89.99W
07/30/2009 DESOTO MS TRAINED SPOTTER
FLOODING AT GOODMAN AND GREENBROOK ROAD.
0553 PM FLASH FLOOD 1 N COLLIERVILLE 35.07N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
WATER OVER CURB ABOUT ONE FOOT DEEP.
0553 PM FLASH FLOOD 2 N COLLIERVILLE 35.08N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
WATER ON COLLIERVILLE-ARLINGTON ROAD NEAR STEWART RD.
WATER ABOUT 1 FOOT DEEP.
0600 PM FLASH FLOOD 1 N COLLIERVILLE 35.07N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
CREEK OUT OF BANK NORTH OF SHELTON ROAD
0625 PM FLASH FLOOD COLLIERVILLE 35.06N 89.68W
07/30/2009 SHELBY TN TRAINED SPOTTER
WATER OVER ROAD AT ROWLETT AND CENTER ROADS. DEBRIS
FLOATING IN STREET. FULL BLOCK IS IMPASSABLE.
&&
TLSJRLocal storm report, Jul 30, 6:51 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
651 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM NON-TSTM WND DMG WYNNE 35.23N 90.79W
07/30/2009 CROSS AR EMERGENCY MNGR
OFFICIAL REPORTS MINOR DAMAGE TO HOTEL...RESTAURANT AND
STORES. ALSO WINDOWS BLOWN OUT.
0402 PM TSTM WND DMG 4 SW DOWNTOWN MEMPHIS 35.09N 90.10W
07/30/2009 SHELBY TN PUBLIC
18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
LOWRY DR.
0414 PM TORNADO E HARRISBURG 35.56N 90.72W
07/30/2009 POINSETT AR EMERGENCY MNGR
SHERIFF REPORTED TORNADO NEAR BAY LANE. NO DAMAGE AND NO
INJURIES
0432 PM TORNADO 4 E DOWNTOWN MEMPHIS 35.13N 89.98W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
LIMBS ON EXPRESSWAY.
0451 PM TORNADO 5 SW LAKELAND 35.19N 89.79W
07/30/2009 F0 SHELBY TN NWS STORM SURVEY
TORNADO CONFIRMED. PRELIMINARY PATH 250 YDS WIDE AND 5
MILES LONG. ESTIMATED WINDS OF 80 TO 90 MPH. DAMAGE TO
CAR DEALERSHIP AND RESTAURANT.
0500 PM TORNADO 4 SE OLIVE BRANCH 34.91N 89.78W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO NEAR BETHAL ROAD AND US 78. DAMAGE TO COLLEGE
PARK SUBDIVISION. ABOUT 8 HOMES DESTROYED. 50 HOMES
DAMAGED.
0500 PM TORNADO 4 SE OLIVE BRANCH 34.91N 89.78W
07/30/2009 DESOTO MS NWS EMPLOYEE
BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
ALSO POWER POLES DOWN.
0501 PM TORNADO 2 SSE OLIVE BRANCH 34.93N 89.82W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
OVERTURNED.
0502 PM TORNADO 2 SE OLIVE BRANCH 34.93N 89.80W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.
0507 PM TSTM WND GST 7 S RIPLEY 35.64N 89.53W
07/30/2009 M86.00 MPH LAUDERDALE TN MESONET
86 MPH FROM MESONET OBSERVATION
0515 PM FLASH FLOOD 1 N HERNANDO 34.84N 89.99W
07/30/2009 DESOTO MS TRAINED SPOTTER
FLOODING AT GOODMAN AND GREENBROOK ROAD.
0553 PM FLASH FLOOD 2 N COLLIERVILLE 35.08N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
WATER ON COLLIERVILLE-ARLINGTON ROAD NEAR STEWART RD.
WATER ABOUT 1 FOOT DEEP.
0553 PM FLASH FLOOD 1 N COLLIERVILLE 35.07N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
WATER OVER CURB ABOUT ONE FOOT DEEP.
0600 PM FLASH FLOOD 1 N COLLIERVILLE 35.07N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
CREEK OUT OF BANK NORTH OF SHELTON ROAD
0625 PM FLASH FLOOD COLLIERVILLE 35.06N 89.68W
07/30/2009 SHELBY TN TRAINED SPOTTER
WATER OVER ROAD AT ROWLETT AND CENTER ROADS. DEBRIS
FLOATING IN STREET. FULL BLOCK IS IMPASSABLE.
&&
TLSJRSpecial weather statement, Jul 30, 7:02 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 702 PM CDT THU JUL 30 2009 MSZ003-004-310015- TIPPAH MS-BENTON MS- 702 PM CDT THU JUL 30 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTH CENTRAL TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER HAMILTON AT 703 PM CDT...MOVING NORTHEAST AT 30 MPH. PEOPLE IN BENTON AND TIPPAH COUNTIES SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 715 PM CDT. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Jul 30, 7:07 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
707 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM NON-TSTM WND DMG WYNNE 35.23N 90.79W
07/30/2009 CROSS AR EMERGENCY MNGR
OFFICIAL REPORTS MINOR DAMAGE TO HOTEL...RESTAURANT AND
STORES. ALSO WINDOWS BLOWN OUT.
0402 PM TSTM WND DMG 4 SW DOWNTOWN MEMPHIS 35.09N 90.10W
07/30/2009 SHELBY TN PUBLIC
18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
LOWRY DR.
0414 PM TORNADO E HARRISBURG 35.56N 90.72W
07/30/2009 POINSETT AR EMERGENCY MNGR
SHERIFF REPORTED TORNADO NEAR BAY LANE. NO DAMAGE AND NO
INJURIES
0432 PM TORNADO 4 E DOWNTOWN MEMPHIS 35.13N 89.98W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
LIMBS ON EXPRESSWAY.
0451 PM TORNADO 5 SW LAKELAND 35.19N 89.79W
07/30/2009 F0 SHELBY TN NWS STORM SURVEY
TORNADO CONFIRMED. PRELIMINARY PATH 250 YDS WIDE AND 5
MILES LONG. ESTIMATED WINDS OF 80 TO 90 MPH. DAMAGE TO
CAR DEALERSHIP AND RESTAURANT.
0500 PM TORNADO 4 SE OLIVE BRANCH 34.91N 89.78W
07/30/2009 DESOTO MS NWS EMPLOYEE
BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
ALSO POWER POLES DOWN.
0500 PM TORNADO 4 SE OLIVE BRANCH 34.91N 89.78W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO NEAR BETHAL ROAD AND US 78. DAMAGE TO COLLEGE
PARK SUBDIVISION. ABOUT 8 HOMES DESTROYED. 50 HOMES
DAMAGED.
0501 PM TORNADO 2 SSE OLIVE BRANCH 34.93N 89.82W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
OVERTURNED.
0502 PM TORNADO 2 SE OLIVE BRANCH 34.93N 89.80W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.
0507 PM TSTM WND GST 7 S RIPLEY 35.64N 89.53W
07/30/2009 M86.00 MPH LAUDERDALE TN MESONET
86 MPH FROM MESONET OBSERVATION
0515 PM FLASH FLOOD 1 N HERNANDO 34.84N 89.99W
07/30/2009 DESOTO MS TRAINED SPOTTER
FLOODING AT GOODMAN AND GREENBROOK ROAD.
0553 PM FLASH FLOOD 1 N COLLIERVILLE 35.07N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
WATER OVER CURB ABOUT ONE FOOT DEEP.
0553 PM FLASH FLOOD 2 N COLLIERVILLE 35.08N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
WATER ON COLLIERVILLE-ARLINGTON ROAD NEAR STEWART RD.
WATER ABOUT 1 FOOT DEEP.
0600 PM FLASH FLOOD 1 N COLLIERVILLE 35.07N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
CREEK OUT OF BANK NORTH OF SHELTON ROAD
0625 PM FLASH FLOOD COLLIERVILLE 35.06N 89.68W
07/30/2009 SHELBY TN TRAINED SPOTTER
WATER OVER ROAD AT ROWLETT AND CENTER ROADS. DEBRIS
FLOATING IN STREET. FULL BLOCK IS IMPASSABLE.
0642 PM TSTM WND DMG BOLIVAR 35.26N 89.00W
07/30/2009 HARDEMAN TN EMERGENCY MNGR
POWER OUTAGES IN CITY. TREES DOWN IN CITY AND THROUGHOUT
HARDEMAN COUNTY.
&&
TLSJRLocal storm report, Jul 30, 7:27 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
727 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM NON-TSTM WND DMG WYNNE 35.23N 90.79W
07/30/2009 CROSS AR EMERGENCY MNGR
OFFICIAL REPORTS MINOR DAMAGE TO HOTEL...RESTAURANT AND
STORES. ALSO WINDOWS BLOWN OUT.
0402 PM TSTM WND DMG 4 SW DOWNTOWN MEMPHIS 35.09N 90.10W
07/30/2009 SHELBY TN PUBLIC
18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
LOWRY DR.
0414 PM TORNADO E HARRISBURG 35.56N 90.72W
07/30/2009 POINSETT AR EMERGENCY MNGR
SHERIFF REPORTED TORNADO NEAR BAY LANE. NO DAMAGE AND NO
INJURIES
0432 PM TORNADO 4 E DOWNTOWN MEMPHIS 35.13N 89.98W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
LIMBS ON EXPRESSWAY.
0451 PM TORNADO 5 SW LAKELAND 35.19N 89.79W
07/30/2009 F0 SHELBY TN NWS STORM SURVEY
TORNADO CONFIRMED. PRELIMINARY PATH 250 YDS WIDE AND 5
MILES LONG. ESTIMATED WINDS OF 80 TO 90 MPH. DAMAGE TO
CAR DEALERSHIP AND RESTAURANT.
0500 PM TORNADO 4 SE OLIVE BRANCH 34.91N 89.78W
07/30/2009 DESOTO MS NWS EMPLOYEE
BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
ALSO POWER POLES DOWN.
0500 PM TORNADO 4 SE OLIVE BRANCH 34.91N 89.78W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO NEAR BETHAL ROAD AND US 78. DAMAGE TO COLLEGE
PARK SUBDIVISION. ABOUT 8 HOMES DESTROYED. 50 HOMES
DAMAGED.
0501 PM TORNADO 2 SSE OLIVE BRANCH 34.93N 89.82W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
OVERTURNED.
0502 PM TORNADO 2 SE OLIVE BRANCH 34.93N 89.80W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.
0507 PM TSTM WND GST 7 S RIPLEY 35.64N 89.53W
07/30/2009 M86.00 MPH LAUDERDALE TN MESONET
86 MPH FROM MESONET OBSERVATION
0515 PM FLASH FLOOD 1 N HERNANDO 34.84N 89.99W
07/30/2009 DESOTO MS TRAINED SPOTTER
FLOODING AT GOODMAN AND GREENBROOK ROAD.
0553 PM FLASH FLOOD 2 N COLLIERVILLE 35.08N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
WATER ON COLLIERVILLE-ARLINGTON ROAD NEAR STEWART RD.
WATER ABOUT 1 FOOT DEEP.
0553 PM FLASH FLOOD 1 N COLLIERVILLE 35.07N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
WATER OVER CURB ABOUT ONE FOOT DEEP.
0600 PM FLASH FLOOD 1 N COLLIERVILLE 35.07N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
CREEK OUT OF BANK NORTH OF SHELTON ROAD
0625 PM FLASH FLOOD COLLIERVILLE 35.06N 89.68W
07/30/2009 SHELBY TN TRAINED SPOTTER
WATER OVER ROAD AT ROWLETT AND CENTER ROADS. DEBRIS
FLOATING IN STREET. FULL BLOCK IS IMPASSABLE.
0642 PM TSTM WND DMG BOLIVAR 35.26N 89.00W
07/30/2009 HARDEMAN TN EMERGENCY MNGR
POWER OUTAGES IN CITY. TREES DOWN IN CITY AND THROUGHOUT
HARDEMAN COUNTY.
0642 PM TSTM WND GST BOLIVAR 35.26N 89.00W
07/30/2009 E80.00 MPH HARDEMAN TN EMERGENCY MNGR
WIND ESTIMATED AT 70 TO 80 MPH AS STORM MOVED THROUGH
BOLIVAR.
&&
TLSJRLocal storm report, Jul 30, 7:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
732 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM NON-TSTM WND DMG WYNNE 35.23N 90.79W
07/30/2009 CROSS AR EMERGENCY MNGR
OFFICIAL REPORTS MINOR DAMAGE TO HOTEL...RESTAURANT AND
STORES. ALSO WINDOWS BLOWN OUT.
0402 PM TSTM WND DMG 4 SW DOWNTOWN MEMPHIS 35.09N 90.10W
07/30/2009 SHELBY TN PUBLIC
18 WHEELER TRAILER BLOWN OVER AT RIVERPORT ROAD AND PAUL
LOWRY DR.
0414 PM TORNADO E HARRISBURG 35.56N 90.72W
07/30/2009 POINSETT AR EMERGENCY MNGR
SHERIFF REPORTED TORNADO NEAR BAY LANE. NO DAMAGE AND NO
INJURIES
0432 PM TORNADO 4 E DOWNTOWN MEMPHIS 35.13N 89.98W
07/30/2009 SHELBY TN PUBLIC
TORNADO ON THE GROUND NEAR I-240 AND SOUTH PARKWAY. ALSO
LIMBS ON EXPRESSWAY.
0451 PM TORNADO 5 SW LAKELAND 35.19N 89.79W
07/30/2009 F0 SHELBY TN NWS STORM SURVEY
TORNADO CONFIRMED. PRELIMINARY PATH 250 YDS WIDE AND 5
MILES LONG. ESTIMATED WINDS OF 80 TO 90 MPH. DAMAGE TO
CAR DEALERSHIP AND RESTAURANT.
0500 PM TORNADO 4 SE OLIVE BRANCH 34.91N 89.78W
07/30/2009 DESOTO MS NWS EMPLOYEE
BRIEF TOUCHDOWN 1 MILE SOUTH OF FAIRHAVEN MISSISSIPPI.
ALSO POWER POLES DOWN.
0500 PM TORNADO 4 SE OLIVE BRANCH 34.91N 89.78W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO NEAR BETHAL ROAD AND US 78. DAMAGE TO COLLEGE
PARK SUBDIVISION. ABOUT 8 HOMES DESTROYED. 50 HOMES
DAMAGED.
0501 PM TORNADO 2 SSE OLIVE BRANCH 34.93N 89.82W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO SOUTH OF RTE 78 NEAR HIGHWAY 305. CARS
OVERTURNED.
0502 PM TORNADO 2 SE OLIVE BRANCH 34.93N 89.80W
07/30/2009 DESOTO MS EMERGENCY MNGR
TORNADO ON GROUND NEAR HACKS CROSS ROAD AND RTE 78.
0507 PM TSTM WND GST 7 S RIPLEY 35.64N 89.53W
07/30/2009 M86.00 MPH LAUDERDALE TN MESONET
86 MPH FROM MESONET OBSERVATION
0515 PM FLASH FLOOD 1 N HERNANDO 34.84N 89.99W
07/30/2009 DESOTO MS TRAINED SPOTTER
FLOODING AT GOODMAN AND GREENBROOK ROAD.
0553 PM FLASH FLOOD 1 N COLLIERVILLE 35.07N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
WATER OVER CURB ABOUT ONE FOOT DEEP.
0553 PM FLASH FLOOD 2 N COLLIERVILLE 35.08N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
WATER ON COLLIERVILLE-ARLINGTON ROAD NEAR STEWART RD.
WATER ABOUT 1 FOOT DEEP.
0600 PM FLASH FLOOD 1 N COLLIERVILLE 35.07N 89.68W
07/30/2009 SHELBY TN AMATEUR RADIO
CREEK OUT OF BANK NORTH OF SHELTON ROAD
0625 PM FLASH FLOOD COLLIERVILLE 35.06N 89.68W
07/30/2009 SHELBY TN TRAINED SPOTTER
WATER OVER ROAD AT ROWLETT AND CENTER ROADS. DEBRIS
FLOATING IN STREET. FULL BLOCK IS IMPASSABLE.
0642 PM TSTM WND DMG BOLIVAR 35.26N 89.00W
07/30/2009 HARDEMAN TN EMERGENCY MNGR
POWER OUTAGES IN CITY. TREES DOWN IN CITY AND THROUGHOUT
HARDEMAN COUNTY.
0642 PM TSTM WND GST BOLIVAR 35.26N 89.00W
07/30/2009 E80.00 MPH HARDEMAN TN EMERGENCY MNGR
WIND ESTIMATED AT 70 TO 80 MPH AS STORM MOVED THROUGH
BOLIVAR.
0656 PM TSTM WND DMG SILERTON 35.35N 88.82W
07/30/2009 HARDEMAN TN PUBLIC
POWER LINES AND TREES DOWN.
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:03 PM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 3 hr |
| Jul 30, 7:05 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy, Madison | 70 min |
| Jul 30, 7:29 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Decatur, Henderson, Madison | 61 min |
| Jul 30, 7:54 PM CDT | Flash Flood Warning | MEG | Chester, Fayette, Hardeman, Haywood, Madison | 2 hr |
| Jul 30, 9:16 PM CDT | Flash Flood Warning | MEG | Carroll, Chester, Decatur, Gibson, Henderson, Madison and 1 more | 119 min |
| Jul 30, 9:30 PM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 10 hr |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.